Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 265, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 17, 2011, 2:00 PM CDT for 4 counties in Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2011, 2:00 PM CDT (19:00 UTC)
- Expired
- Jun 17, 2011, 2:50 PM CDT
- In force
- 50 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Edwards County, IL, Gallatin County, IL, Wabash County, IL, White County, IL
The radar
The Evansville,IN radar (KVWX), 33 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 1:40 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.0 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 786 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
134
WUUS53 KPAH 171900
SVRPAH
ILC047-059-185-193-172000-
/O.NEW.KPAH.SV.W.0265.110617T1900Z-110617T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT FRI JUN 17 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EDWARDS COUNTY IN SOUTHEAST ILLINOIS...
WABASH COUNTY IN SOUTHEAST ILLINOIS...
WHITE COUNTY IN SOUTHEAST ILLINOIS...
GALLATIN COUNTY IN SOUTHERN ILLINOIS...
* UNTIL 300 PM CDT.
* AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 19
MILES WEST OF ENFIELD..AND MOVING EAST AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
ENFIELD...
CARMI...
CROSSVILLE...
GRAYVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INDOORS. STAY TUNED TO
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER
INFORMATION.
&&
LAT...LON 3858 8766 3830 8784 3831 8793 3824 8799
3816 8793 3811 8802 3808 8796 3804 8804
3797 8802 3793 8808 3790 8803 3789 8810
3784 8804 3783 8809 3781 8806 3760 8816
3762 8838 3825 8837 3826 8815 3857 8815
TIME...MOT...LOC 1900Z 271DEG 37KT 3819 8866
WIND...HAIL 60MPH 1.00IN
$$1 follow-up statement
594
WWUS53 KPAH 171950
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
250 PM CDT FRI JUN 17 2011
ILC047-059-185-193-171959-
/O.CAN.KPAH.SV.W.0265.000000T0000Z-110617T2000Z/
GALLATIN IL-WHITE IL-WABASH IL-EDWARDS IL-
250 PM CDT FRI JUN 17 2011
...THE SEVERE THUNDERSTORM WARNING FOR EDWARDS...WABASH AND WHITE
COUNTIES IN SOUTHEAST ILLINOIS...AND GALLATIN COUNTY IN SOUTHERN
ILLINOIS IS CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAD DECREASED IN INTENSITY AND
WERE NO LONGER SEVERE. PLEASE RELAY ANY SEVERE REPORTS TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3858 8766 3830 8784 3831 8793 3824 8799
3816 8793 3811 8802 3808 8796 3804 8804
3797 8802 3793 8808 3790 8803 3789 8810
3784 8804 3783 8809 3781 8806 3760 8816
3762 8838 3825 8837 3826 8815 3857 8815
TIME...MOT...LOC 1949Z 271DEG 37KT 3818 8802
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:32 AM CDT, 10 hours 28 minutes earlier.
Area forecast discussion, Jun 17, 3:32 AM CDT, 10 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 332 AM CDT FRI JUN 17 2011 .DISCUSSION... GIVEN THE MORE DRAMATIC SHIFT BY THE SHORT RANGE NUMERICAL GUIDANCE /NAMELY THE 00Z NAM-WRF AND THE 21Z...03Z SREF/ IN THE EVOLUTION OF THE LOW AMPLITUDE MID-LEVEL RIDGE OVER THE WFO PAH FORECAST AREA OVER THE WEEKEND...THE CURRENT FORECAST PACKAGE HAS BEEN ADJUSTED TO REFLECT A WETTER SOLUTION THROUGH AT LEAST EARLY SUNDAY. THIS FORECAST IS FURTHER COMPLICATED BY THE MESOSCALE INTERACTIONS EITHER ONGOING OR ANTICIPATED DURING THE NEXT 24-72 HOURS. TO ILLUSTRATE THE POINT...THE MCS THAT IMPACTED NERN OK ABOUT 24 HOURS AGO MUTATED INTO A DECENT MCS OVER NERN AR/WRN TN/NRN MS DURING THE DAY ON THURSDAY...MITIGATING/RETARDING THE NEWD FLOW OF MOISTURE/INSTABILITY/LIFT INTO THE WFO PAH FORECAST AREA UNTIL NOW. THE CURRENT CONVECTIVE ACTIVITY OVER SERN MO IS CLOSELY TIED TO A SHARP WARM FRONTAL ZONE/MID-LEVEL VORTICITY AXIS EVIDENT OVER SOUTH CENTRAL MO ON ALL OF THE 00Z FRIDAY MANDATORY UPPER LEVEL CHARTS. IF IT WERE NOT FOR THE COLD POOL OVER NERN AR/WRN TN DISRUPTING THE LOW LEVEL FLOW...MORE CONVECTION WOULD HAVE TAKEN PLACE FURTHER EAST ACROSS THE WFO PAH FORECAST AREA. FOR TODAY...MODIFIED POP/WX CHANCES TO REFLECT THE ANTICIPATED EASTWARD MOVEMENT OF THE WARM FRONT BALANCED BY THE WANING IMPACT OF THE COLD POOL/CLOUD COVER...ETC DURING THE MORNING HOURS...PLACING THE HIGHEST POPS EAST OF THE MS RIVER DURING THE AFTERNOON. THE DIFFICULTY IN THE POP/WX FORECAST COMES TONIGHT AND EXTENDS THROUGH EARLY SUNDAY...AS THE DEEPENING LOW OVER THE WESTERN U.S. GRADUALLY BECOMES MORE ORGANIZED AND BUILDS THE RIDGE FURTHER NORTH INTO THE WFO PAH FORECAST AREA...PROVIDING SOME CAPPING WITH WARMER MID-LEVEL TEMPERATURES. THERE ARE A SERIES OF MINOR RIPPLES/ SHORTWAVES/ EMBEDDED AND ROTATING AROUND THE BASE OF THE WESTERN U.S TROUGH/LOW...AND WILL IMPEDE THE DEVELOPMENT OF THE RIDGE. GIVEN THE INDUCED BAROCLINICITY ASSOCIATED WITH THESE WAVES...THERE WILL LIKELY BE RUN TO RUN VARIATIONS IN THE PLACEMENT OF CONVECTIVE ACTIVITY ACROSS THE WFO PAH FORECAST AREA. FOR NOW...POP CHANCES HAVE BEEN INCREASED AND PUSHED BACK FURTHER WEST...WITH THE LOWEST CHANCES ALONG THE EDGE OF BUILDING RIDGE TOWARD THE END OF THE WEEKEND. FOR MONDAY THROUGH TUESDAY...THE RIDGE SHOULD DOMINATE AND MINIMIZE ANY MEASURABLE CHANCES FOR PRECIPITATION. BY WEDNESDAY...THE LEADING INFLUENCE OF THE APPROACHING/EJECTING WESTERN U.S. LOW SHOULD BEGIN TO IMPACT THE WFO PAH FORECAST AREA. MAX/MIN TEMPERATURES AND DEWPOINTS WILL BE HARD TO PIN DOWN WITH THE MESOSCALE INFLUENCES IN PLACED THIS WEEKEND. THEREFORE...IT WOULD BE WISE TO EXPECT SOME SIGNIFICANT DEVIATIONS FROM FORECAST TEMPERATURES IN THE VICINITY AND CORE OF MCS TRACKS THIS WEEKEND. && .AVIATION... WITH THE WARM FRONT ALREADY THROUGH ALL TAF SITES...WINDS...OUTSIDE OF THUNDERSTORM OUTFLOWS...WILL GENERALLY BE SOUTH TO SOUTHWEST THROUGH THE ENTIRE PERIOD. STRONGEST WIND SPEEDS WILL TYPICALLY BE IN THE AFTERNOON AND NOT MORE THAN 10KTS SUSTAINED. WINDSPEEDS TONIGHT WILL BE AROUND 5KTS...PLENTY ENOUGH TO PREVENT SIGNIFICANT FOG DEVELOPMENT. OTHERWISE...THE ONLY CONCERN TO AVIATION FOR THE 12Z TAFS WILL BE THUNDERSTORMS. THUNDERSTORMS WILL FLIRT WITH KCGI AND KPAH BY SUNRISE THIS MORNING...AND THEN GENERALLY SHIFT TOWARD THE NORTHEAST AND KOWB/KEVV FOR FRIDAY AFTERNOON AND NIGHT. THERE IS SOME SIGNAL FOR A NOCTURNAL CONVECTIVE SYSTEM TO MOVE THROUGH THE ENTIRE AREA LATE TONIGHT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && AVIATION/FIRE WEATHER...DRS SHORT/LONG TERM PUBLIC...SMITH
Hazardous weather outlook, Jun 17, 4:32 AM CDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 432 AM CDT FRI JUN 17 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-181000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 432 AM CDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A FEW STORMS OVER EXTREME SOUTHEAST MISSOURI...NEAR THE BOOT HEEL...AND INTO EXTREME SOUTHWEST KENTUCKY MAY PRODUCE LARGE HAIL AND GUSTY WINDS BEFORE DAYBREAK TODAY. THE STORM PREDICTION CENTER HAS POSTED A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND WEST OF A LINE FROM POPLAR BLUFF AND CAPE GIRARDEAU MISSOURI...ONWARD TO WEST FRANKFORT AND WEST SALEM IN SOUTHERN ILLINOIS. THE MAIN HAZARDS WITH ANY THUNDERSTORMS WOULD BE LARGE HAIL AND DAMAGING WINDS. THE TIME PERIODS OF GREATEST CONCERN WOULD BE FROM LATE MORNING TO EARLY AFTERNOON TODAY...THEN AGAIN JUST BEFORE DAYBREAK SATURDAY MORNING. SECONDARY HAZARDS FOR ANY THUNDERSTORMS TODAY OR TONIGHT WILL BE LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK OF SEVERE STORMS FOR MOST OF THE OUTLOOK AREA...WITH THE POSSIBLE EXCEPTION OF THE SOUTHERN BORDER COUNTIES OF SOUTHEAST MISSOURI AND WEST KENTUCKY...FOR SATURDAY AND SUNDAY. THE MAIN HAZARD WILL BE DAMAGING WIND GUSTS FROM CLUSTERS OF THUNDERSTORMS...WITH SECONDARY HAZARDS TIED TO DAMAGING HAIL AND FREQUENT LIGHTNING. ON SATURDAY...WINDS OUTSIDE ANY THUNDERSTORM ACTIVITY MAY GUST AS HIGH AS 30 MPH DURING THE LATE MORNING AND AFTERNOON HOURS...ESPECIALLY ACROSS PARTS OF WEST KENTUCKY...SOUTHERN ILLINOIS AND EXTREME SOUTHEAST MISSOURI. A LAKE WIND ADVISORY MAY BE NEEDED. HEAT INDEX VALUES WILL LIKELY REACH INTO THE 100 TO 105 DEGREE RANGE ACROSS THE DELTA REGION OF SOUTHEAST MISSOURI...AND ADJACENT SECTIONS OF EXTREME SOUTHWEST KENTUCKY AND ILLINOIS BETWEEN NOON AND 8 PM ON SATURDAY. IN ADDITION...HEAT INDEX VALUES MAY HOVER AROUND 100 DEGREES MONDAY AFTERNOON ACROSS MOST OF THE OUTLOOK AREA...OUTSIDE OF THUNDERSTORM ACTIVITY. SCATTERED THUNDERSTORMS ARE FORECAST AGAIN WEDNESDAY AND THURSDAY. THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON...AND AGAIN ON SATURDAY AND SUNDAY. SMITH
In the hours before
Local storm report, Jun 17, 2:00 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM HAIL SESSER 38.09N 89.05W
06/17/2011 M1.00 INCH FRANKLIN IL EMERGENCY MNGR
&&
JAYSONWThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:19 AM CDT | Severe Thunderstorm Warning | PAH | Massac, Pope | 41 min |
| Jun 17, 12:56 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Perry | 49 min |
| Jun 17, 1:11 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jefferson | 34 min |
| Jun 17, 1:45 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Hamilton, Jefferson, Saline, Wayne, Williamson | 45 min |
| Jun 17, 2:16 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Johnson, Union, Williamson | 16 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.